Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 29, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 15, 2020, 5:29 PM EST for Talbot County, Upson County, Georgia. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 15, 2020, 5:29 PM EST (22:29 UTC)
- Expired
- Jan 16, 2020, 12:25 PM EST
- In force
- 19 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Talbot County, GA, Upson County, GA
The radar
The Atlanta radar (KFFC), 59 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River near Thomaston (TMSG1). The gauge peaked at 11.02 ft at Jan 16, 2020, 2:00 AM EST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02346180, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
863 WGUS42 KFFC 152229 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 529 PM EST Wed Jan 15 2020 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Flint River near Thomaston affecting Talbot and Upson Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC263-293-161229- /O.NEW.KFFC.FL.W.0029.200115T2229Z-000000T0000Z/ /TMSG1.1.ER.200115T2225Z.200115T2225Z.000000T0000Z.NO/ 529 PM EST Wed Jan 15 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for The Flint River near Thomaston. * From this afternoon until further notice. * At 515 PM Wednesday the stage was 11 feet and slowly rising. * Flood stage is 11 feet. * At 11 feet, minor flooding begins in the woodlands and fields near the river. && LAT...LON 3291 8447 3280 8430 3276 8437 3287 8453 $$
3 follow-up statements
592 WGUS82 KFFC 160246 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 946 PM EST Wed Jan 15 2020 ...The Flood Warning continues for the following rivers in Georgia... Flint River near Thomaston affecting Talbot and Upson Counties GAC263-293-161647- /O.CON.KFFC.FL.W.0029.000000T0000Z-000000T0000Z/ /TMSG1.1.ER.200115T2225Z.200115T2330Z.000000T0000Z.NO/ 946 PM EST Wed Jan 15 2020 The Flood Warning continues for The Flint River near Thomaston. * Until further notice. * At 915 PM Wednesday the stage was 11 feet, and steady. * Minor flooding is occurring, and minor flooding is expected to continue. * Flood stage is 11 feet. && LAT...LON 3291 8447 3280 8430 3276 8437 3287 8453 $$
612 WGUS82 KFFC 161120 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 620 AM EST Thu Jan 16 2020 ...The Flood Warning continues for the following rivers in Georgia... Flint River near Thomaston affecting Talbot and Upson Counties GAC263-293-170119- /O.CON.KFFC.FL.W.0029.000000T0000Z-000000T0000Z/ /TMSG1.1.ER.200115T2225Z.200116T0945Z.000000T0000Z.NO/ 620 AM EST Thu Jan 16 2020 The Flood Warning continues for The Flint River near Thomaston. * Until further notice. * At 6 AM Thursday the stage was 11 feet...and steady. * Minor flooding is occurring. * Flood stage is 11 feet. * This crest compares to a previous crest of 12.6 feet on Apr 20 2019. && LAT...LON 3291 8447 3280 8430 3276 8437 3287 8453 $$
149 WGUS82 KFFC 161725 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 1225 PM EST Thu Jan 16 2020 ...The Flood Warning is cancelled for the following rivers in Georgia... Flint River near Thomaston affecting Talbot and Upson Counties GAC263-293-161755- /O.CAN.KFFC.FL.W.0029.000000T0000Z-200116T1725Z/ /TMSG1.1.ER.200115T2225Z.200116T0945Z.200116T1209Z.NO/ 1225 PM EST Thu Jan 16 2020 The Flood Warning is cancelled for The Flint River near Thomaston. * This takes effect immediately. * At 11 AM Thursday the stage was 10.9 feet and slowly falling. * Flood stage is 11 feet. * The river will continue to fall. && LAT...LON 3291 8447 3280 8430 3276 8437 3287 8453 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 15, 2:35 PM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Jan 15, 2:35 PM EST, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 235 PM EST Wed Jan 15 2020 .SHORT TERM /Tonight through Thursday Night/... Current radar loop shows some isolated showers moving east across N GA associated with the stalled frontal boundary. Continued upper level southwesterly flow remains over the southeastern U.S. but we will see a transition to a more zonal flow by Thursday afternoon. Moist southwesterly flow will allow for dewpoints across the area to continue in the upper 50s and lower 60s with precipitable water values remaining in the 1" to 1.5" range Tonight/Thursday morning. A shortwave along the stalled frontal boundary will bring increased chances of precip to the area Tonight and into Thu morning. The highest rain chances are anticipated across the northern portion of the forecast area, with likely PoPs across the far northern tier and progressively diminishing PoPs further south. The warm and moist airmass will also allow for sufficient instability to support thunderstorms but without daytime heating not expecting much in the way of severe storms. The stationary frontal boundary finally starts to push south late Thursday morning/afternoon allowing drier/cooler northwesterly flow to push into the area Thu night. Temps tonight and Thursday are expected to stay on the warm side with lows in the 50s and 60s and highs in the 60s and 70s. The cooler drier airmass moves in Thursday night so we will see low temps getting down into the 30s and 40s across the state. 01 .LONG TERM /Friday through Wednesday/... Get ready for a change, normal winter temperatures are set to return to much of the area by early next week. No major changes were needed to the extended portion of the forecast, just some minor tweaks to the pops. One thing to note, if temperatures are colder than currently forecast in the valleys of north GA Friday night/early Saturday, will have to watch for the potential for some light freezing rain. Surface high pressure begins to shift east of the Great Lakes and a wedge begins to build down the spine of the Appalachians Friday into early Saturday. A cold front will begin to cross the Lower Mississippi River Valley by midday Saturday as southerly flow ahead of the boundary tries to erode the wedge. Models do tend to erode the wedge a bit earlier than what actually happens, but the far NE zones have the best chances for remaining in the wedge until the cold front moves through. The front should move through most of the CWA late Saturday into early Sunday. Not a lot of instability noted with the FROPA and the main dynamic energy remains well to the north. Will continue the trend of no thunder at this time. High pressure and more winter-like temperatures return for the beginning of next week. NListemaa && .AVIATION... 18Z Update... VFR conditions prevail across the area but will see some IFR ceilings tonight. Ceilings have come up from this morning and most locations are VFR right now. The ceilings will start to fall again after sunset and should see IFR conditions by 05-07z. Ceilings will lift back to MVFR by 14z-16z then VFR by 16-18z Thu. There are a few light showers out there but they are so isolated decided to leave them out of the TAFs. Winds will vary from the SW to NW through the period but wind speeds should stay 10kt or less. VSBYs will follow the ceilings but only expecting VSBYs to get down into the MVFR range. //ATL Confidence...18Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 60 68 39 51 / 40 20 0 0 Atlanta 59 63 41 51 / 40 20 0 0 Blairsville 50 56 33 48 / 60 20 0 0 Cartersville 54 60 37 51 / 50 20 0 5 Columbus 62 69 46 57 / 30 20 0 0 Gainesville 57 63 38 49 / 50 10 0 0 Macon 62 72 43 55 / 30 20 0 0 Rome 54 59 36 52 / 60 20 0 5 Peachtree City 59 64 40 53 / 40 20 0 0 Vidalia 64 77 44 56 / 20 20 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....NListemaa AVIATION...01
Hazardous weather outlook, Jan 15, 2:41 PM EST, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 241 PM EST Wed Jan 15 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 241 PM EST Wed Jan 15 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms are possible this evening and overnight, especially across North Georgia. A few storms could be strong to severe, with small hail and gusty winds being the primary threats. Several rivers are in minor flood stage and continued flooding is expected given runoff from recent rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers are expected to occur as a cold front pushes through North and Central Georgia on Saturday, though rainfall accumulations are forecast to be light. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jan 15, 11:54 AM EST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1154 AM EST WED JAN 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND DMG 3 SE DRAKETOWN 33.80N 85.01W
01/11/2020 CARROLL GA PUBLIC
REPORT OF 3 LARGE TREES BLOWN DOWN 3 MI SE OF DRAKETOWN
OFF OLD DRAKETOWN TRAIL FROM THE LINE OF STORMS ON
SATURDAY.
&&
EVENT NUMBER FFC2000092
THIEMLocal storm report, Jan 15, 1:43 PM EST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
143 PM EST WED JAN 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 3 WNW HIRAM 33.89N 84.81W
01/11/2020 PAULDING GA EMERGENCY MNGR
REPORT OF APPROX 50-60 TREES BLOWN DOWN NEAR THE
INTERSECTION OF COCHRAN RIDGE RD AND WINNDALE RD 3 MI SE
OF DALLAS, INCLUDING ONE BLOWN ONTO A RESIDENCE.
&&
CORRECTED REMARKS
EVENT NUMBER FFC2000090
THIEMLocal storm report, Jan 15, 1:47 PM EST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 PM EST WED JAN 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 2 ESE UNION 33.84N 84.94W
01/11/2020 PAULDING GA EMERGENCY MNGR
APPROX 30-40 TREES BLOWN DOWN AROUND THE 2800 BLOACK OF
MULBERRY ROCK RD, NEAR THE INTERSECTION OF BILLY BULLOCK
RD.
&&
CORRECTED REMARKS
EVENT NUMBER FFC2000091
THIEMLocal storm report, Jan 15, 3:52 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EST WED JAN 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG 2 SSW BRASWELL 33.97N 84.97W
01/11/2020 PAULDING GA 911 CALL CENTER
POWERLINES BLOCKING ROADWAY NEAR THE 1700 BLOCK OF
BRUSHY MOUNTAIN ROAD.
&&
EVENT NUMBER FFC2000093
LUSKThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 9:47 PM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 64 hr |
| Jan 15, 4:47 AM EST | River Flood Warning | FFC | Newton | 21 days |
| Jan 15, 5:11 AM EST | Dense Fog Advisory | FFC | Barrow, Bartow, Carroll, Cherokee, Clayton, Cobb and 19 more | 5 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.